Alert archive / Texas / Fire Weather Watches in 2021
Fire Weather Watch 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this fire weather watch at Mar 15, 2021, 3:49 AM CDT for 8 counties in Texas; 5 counties in New Mexico. It took effect at Mar 16, 2021, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 15, 2021, 3:49 AM CDT (08:49 UTC)
- In effect from
- Mar 16, 2021, 1:00 PM CDT
- Expired
- Mar 15, 2021, 2:09 PM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
Counties Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Loving County, TX, Presidio County, TX, Reeves County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 179 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3235 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
025 WWUS84 KMAF 150849 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 349 AM CDT Mon Mar 15 2021 ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON INTO TUESDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND HIGH FIRE DANGER FOR THE SOUTHEAST NEW MEXICO PLAINS AND THE GUADALUPE AND DELAWARE MOUNTAINS SOUTHWARD TO THE DAVIS MOUNTAINS... .Above normal temperatures will combine with very windy conditions and low relative humidity to create critical fire weather. NMZ116-TXZ270>273-152100- /O.CAN.KMAF.FW.A.0006.210315T1800Z-210316T0200Z/ /O.NEW.KMAF.FW.A.0007.210316T1800Z-210317T0200Z/ Sacramento Foothills and Guadalupe Mountains- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County- 349 AM CDT Mon Mar 15 2021 /249 AM MDT Mon Mar 15 2021/ ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND HIGH FIRE DANGER FOR THE GUADALUPE AND DELAWARE MOUNTAINS AND CULBERSON COUNTY... * AFFECTED AREA...Sacramento Foothills and Guadalupe Mountains, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor and Eastern Culberson County. * TIMING...Tuesday afternoon and early evening. * WINDS...West 40 to 50 mph with gusts up to 70 mph possible in the Guadalupe and Delaware Mountains. West 25 to 35 mph with gusts up to 50 mph in Culberson County. * RELATIVE HUMIDITY...As low as 6 percent. * RFTI...7 to 8 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NMZ117>119-TXZ059-060-067-274-277-278-152100- /O.NEW.KMAF.FW.A.0007.210316T1800Z-210317T0200Z/ Chavez Plains-Eddy Plains-Lea-Loving-Winkler-Ward- Reeves County Plains-Davis Mountains-Davis Mountains Foothills- 349 AM CDT Mon Mar 15 2021 /249 AM MDT Mon Mar 15 2021/ ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND HIGH FIRE DANGER FOR THE SOUTHEAST NEW MEXICO PLAINS, LOVING COUNTY, WINKLER COUNTY, WARD COUNTY, REEVES COUNTY, AND THE DAVIS MOUNTAINS AND DAVIS MOUNTAINS FOOTHILLS... * AFFECTED AREA...Loving, Winkler, Ward, Chavez Plains, Eddy Plains, Lea, Reeves County Plains, Davis Mountains and Davis Mountains Foothills. * TIMING...Tuesday afternoon and early evening. * WINDS...Southwest 20 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...7 to 8 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
615 WWUS84 KMAF 151909 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 209 PM CDT Mon Mar 15 2021 ...RED FLAG WARNING IN EFFECT TUESDAY AFTERNOON INTO TUESDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND HIGH FIRE DANGER FOR THE SOUTHEAST NEW MEXICO PLAINS...WESTERN PERMIAN BASIN...THE GUADALUPE AND DELAWARE MOUNTAINS SOUTHWARD TO THE DAVIS MOUNTAINS... NMZ116>119-TXZ059-060-067-270>274-277-278-161000- /O.UPG.KMAF.FW.A.0007.210316T1800Z-210317T0200Z/ /O.NEW.KMAF.FW.W.0006.210316T1800Z-210317T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chavez Plains- Eddy Plains-Lea-Loving-Winkler-Ward- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Davis Mountains- Davis Mountains Foothills- 209 PM CDT Mon Mar 15 2021 /109 PM MDT Mon Mar 15 2021/ ...RED FLAG WARNING IN EFFECT TUESDAY AFTERNOON INTO TUESDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND HIGH FIRE DANGER FOR THE SOUTHEAST NEW MEXICO PLAINS AND THE GUADALUPE AND DELAWARE MOUNTAINS SOUTHWARD TO THE DAVIS MOUNTAINS... * AFFECTED AREA...Loving, Winkler, Ward, Sacramento Foothills and Guadalupe Mountains, Chavez Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains, Davis Mountains and Davis Mountains Foothills. * TIMING...Tuesday afternoon and early evening. * WINDS...Southwest 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...8 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ045-050-161000- /O.NEW.KMAF.FW.W.0006.210316T1800Z-210317T0200Z/ Gaines-Andrews- 209 PM CDT Mon Mar 15 2021 ...RED FLAG WARNING IN EFFECT TUESDAY AFTERNOON INTO TUESDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND HIGH FIRE DANGER FOR THE WESTERN PERMIAN BASIN... * AFFECTED AREA...Gaines and Andrews. * TIMING...Tuesday afternoon and early evening. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...7 or extreme. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this fire weather watch went out at Mar 15, 3:14 AM CDT, 35 minutes earlier.
Area forecast discussion, Mar 15, 3:14 AM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
314 AM CDT Mon Mar 15 2021
.DISCUSSION...
We get to enjoy a break in the windy conditions today as an upper
level low ejects off to the northeast. Unfortunately another will
quickly follow in its place tomorrow causing strong winds once
again in the Guadalupe Mountains and very windy conditions in the
adjacent plains, which will also bring a return of blowing dust.
The quick arrival of the second upper low also means that moisture
will not have a chance to return this far west so rainfall will
most likely remain to the east of our CWA. This low will push a
cold front through the area Tuesday night dropping highs from the
80s on Tuesday to the 60s and low 70s on Wednesday.
The United States is currently in a progressive upper level
pattern so upper ridging late in the week will be replaced by yet
another deep upper level trough by the weekend. The depth of this
system and its slower progression should allow for a better
return of low level moisture and may provide our next chance for
rainfall. The main area of uncertainty is that most models have
weakened this feature from 24 hours ago changing it from a low
pressure system to an open trough. If this weaker trend continues
then rain chances will diminish as open troughs have a tendency
to keep the deep moisture needed to generate convection to our
east. It will be interesting to see how this system evolves over
the next several days.
Hennig
&&
.FIRE WEATHER...
Above normal temperatures will combine with relative humidity values
of 15 percent or less across most of the area today. Winds in the
Guadalupe and Delaware Mountains and in portions of Culberson County
are expected to get to 20 mph or more today. This will result in
maximum RFTI values of around 2 to 4 across these areas. These
conditions along with dry fuels will result in elevated to near
critical fire weather conditions across the above mentioned areas
for today. Temperatures warm up to around 10 to 15 degrees above
normal for Tuesday. Winds are expected to increase out of the
southwest to west areawide for Tuesday. Many places will experience
winds of at least 20 mph, and the Guadalupe and Delaware Mountains
may reach high wind criteria. This will result in high RFTI values
across much of the area. These conditions coupled with dry fuels
will create possible critical fire weather Tuesday from Southeast
New Mexico and the Guadalupe and Delaware Mountains south to the
Davis Mountains. A Fire Weather Watch will be issued for these areas
Tuesday. Winds will decrease on Wednesday but may still reach 20 mph
in some locations and widespread low RH will still be present. Winds
decrease even more on Thursday with RH values improving across most
of the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 73 51 82 46 / 0 0 0 10
Carlsbad 74 44 76 42 / 0 0 0 0
Dryden 79 51 87 50 / 0 0 0 0
Fort Stockton 76 54 83 45 / 0 0 0 0
Guadalupe Pass 64 46 64 37 / 0 0 0 0
Hobbs 70 45 74 40 / 0 0 0 0
Marfa 68 40 77 35 / 0 0 0 0
Midland Intl Airport 73 49 82 44 / 0 0 0 0
Odessa 74 49 81 44 / 0 0 0 0
Wink 77 46 83 42 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for Chavez Plains-Eddy Plains-Lea-Sacramento
Foothills and Guadalupe Mountains.
High Wind Watch from Tuesday morning through late Tuesday night
for Guadalupe Mountains of Eddy County.
TX...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for Davis Mountains-Davis Mountains Foothills-
Eastern Culberson County-Guadalupe Mountains Above 7000
Feet-Guadalupe and Delaware Mountains-Loving-Reeves County
Plains-Van Horn and Highway 54 Corridor-Ward-Winkler.
High Wind Watch from Tuesday morning through late Tuesday night
for Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains.
&&
80/10Hazardous weather outlook, Mar 14, 10:42 PM CDT, 5 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Midland/Odessa TX 1042 PM CDT Sun Mar 14 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-160000- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1042 PM CDT Sun Mar 14 2021 /942 PM MDT Sun Mar 14 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Tonight Hazardous weather potential will be low through this period. .DAYS TWO THROUGH SEVEN...Monday through Saturday Critical fire weather is expected Monday afternoon in the Guadalupe and Delaware Mountains and adjacent plains. A Fire Weather Watch is in effect. High winds are possible in the Guadalupe Mountains on Tuesday. Near critical to critical fire weather is anticipated across western portions of the region on Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 1:52 PM CDT | High Wind Warning | MAF | Culberson | 38 hr |
| Mar 15, 2:09 PM CDT | Red Flag Warning | MAF | Andrews, Brewster, Culberson, Gaines, Jeff Davis, Loving and 4 more | 31 hr |
| Mar 15, 1:52 PM CDT | High Wind Watch | MAF | Eddy | 14 hr |
Nearby
Fire Weather Watches in Texas, 2021Fire Weather Watches in New Mexico, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.